Ibuprofen (Advil, Motrin) and acetaminophen (Tylenol) are usually considered safe to take while breastfeeding. These medications help with pain that may come with a cold, like headaches, muscle aches, or a sore throat. You might find them alone, but you’ll also notice them combined with other cold medications.
Can you take cold and sinus medicine while breastfeeding?
Pseudoephedrine and phenylephedrine are oral decongestants for treating nasal congestion caused by colds, allergies, and sinus infections. Both ingredients are common in over-the-counter medications and considered safe while breast-feeding.
What sinus medicine can I take while breastfeeding?
Flonase and Nasacort are nasal sprays that can help with sinus pressure and congestion. They are considered safe for breastmilk and babies but may take days or weeks to work. Tylenol (acetaminophen) is safe for babies and milk supply and may help mild to moderate pain or headaches.
What can I take for a cold while breastfeeding?
Medication. Tylenol, or acetaminophen and Advil,or ibuprofen are approved for use while breastfeeding. Benadryl and other allergy medications may reduce your milk supply and also may make the baby drowsy.
Can I take Advil cold and sinus when pregnant?
If you are taking any other NSAID. If you are pregnant or may be pregnant. Do not take this medicine (Advil Cold and Sinus Caplets) if you are in the third trimester of pregnancy. You may also need to avoid this medicine (Advil Cold and Sinus Caplets) at other times during pregnancy.
Can I take Tylenol Sinus while breastfeeding?
Acetaminophen, the medicine found in Tylenol, has been well studied in breastfeeding moms. Very small amounts of the drug pass into the breastmilk, but it’s not enough that it affects the baby, and it doesn’t affect your milk supply.
Can I drink my own breast milk if I’m sick?
If you have a cold or flu, fever, diarrhoea and vomiting, or mastitis, keep breastfeeding as normal. Your baby won’t catch the illness through your breast milk – in fact, it will contain antibodies to reduce her risk of getting the same bug. “Not only is it safe, breastfeeding while sick is a good idea.
Can a sinus infection affect milk supply?
Recognize that many cold, sinus, and allergy medications (such as Sudafed, Advil Cold, and Sinus, or Claritin-D) contain a decongestant called pseudoephedrine, which can dry up your milk supply.
Can you have ibuprofen while breastfeeding?
Experiencing pain and discomfort is common after childbirth. Many women want to take medicine to help relieve their symptoms but may feel uncertain about which medicines are safe to take while breastfeeding. Luckily, ibuprofen has been proven safe for both mother and baby during breastfeeding.
What can I take for sore throat while breastfeeding?
Try the following to help the discomfort of a cold or a sore throat when breastfeeding:
- Take honey and lemon mixed in hot water, or sip on other warm fluids like natural teas to keep your throat moist.
- Gargle some salt water.
- If you have a cough, try a cough medicine that is based on glycerine and honey.
When can you take Advil cold and Sinus?
1 caplet/liquid-gel every 4 to 6 hours while symptoms persist. If symptoms do not respond to 1 caplet/liquid-gel, 2 may be used. Do not use more than 6 caplets/liquid-gels in 24 hours unless directed by a doctor.
What cold and Sinus medications are safe during pregnancy?
Safe OTC Cold and Flu Treatment to Use During Pregnancy
- Acetaminophen (Tylenol)
- Saline nasal drops or spray.
- Tylenol Sinus.
- Tylenol Cold and Flu.
- Warm salt/water gargle.
Can I take Advil cold and Sinus without eating?
Take Advil Cold & Sinus with food or milk to lessen stomach upset. Call your doctor if you have a fever lasting longer than 3 days, if you have new symptoms, or if your condition does not improve after taking this medication for 7 days.